In this paper, we study a semilinear weakly damped wave equation equipped with an acoustic boundary condition. The problem can be considered as a system consisting of the wave equation describing the evolution of an unknown function u = u(x, t), x is an element of Omega in the domain coupled with an ordinary differential equation for an unknown function delta = delta(x, t), x is an element of Gamma := partial derivative Omega on the boundary. A compatibility condition is also added due to physical reasons. This problem is inspired on a model originally proposed by Beale and Rosencrans (Bull Am Math Soc 80: 1276-1278, 1974). The goal of the paper is to analyze the global asymptotic behavior of the solutions. We prove the existence of an absorbing set and of the global attractor in the energy phase space. Furthermore, the regularity properties of the global attractor are investigated. This is a difficult issue since standard techniques based on the use of fractional operators cannot be exploited. We finally prove the existence of an exponential attractor. The analysis is carried out in dependence of two damping coefficients.

Attractors for semilinear damped wave equations with an acoustic boundary condition / S. Frigeri. - In: JOURNAL OF EVOLUTION EQUATIONS. - ISSN 1424-3199. - 10:1(2010), pp. 29-58. [10.1007/s00028-009-0039-1]

Attractors for semilinear damped wave equations with an acoustic boundary condition

Frigeri S.
2010

Abstract

In this paper, we study a semilinear weakly damped wave equation equipped with an acoustic boundary condition. The problem can be considered as a system consisting of the wave equation describing the evolution of an unknown function u = u(x, t), x is an element of Omega in the domain coupled with an ordinary differential equation for an unknown function delta = delta(x, t), x is an element of Gamma := partial derivative Omega on the boundary. A compatibility condition is also added due to physical reasons. This problem is inspired on a model originally proposed by Beale and Rosencrans (Bull Am Math Soc 80: 1276-1278, 1974). The goal of the paper is to analyze the global asymptotic behavior of the solutions. We prove the existence of an absorbing set and of the global attractor in the energy phase space. Furthermore, the regularity properties of the global attractor are investigated. This is a difficult issue since standard techniques based on the use of fractional operators cannot be exploited. We finally prove the existence of an exponential attractor. The analysis is carried out in dependence of two damping coefficients.
exponential attractors; asymptotic-behavior; system
Settore MAT/05 - Analisi Matematica
5-ago-2009
JOURNAL OF EVOLUTION EQUATIONS
Article (author)
File in questo prodotto:
File Dimensione Formato  
Attractors for semilinear damped wave equation with an acoustic boundary condition.pdf.pdf

accesso aperto

252.36 kB Adobe PDF Visualizza/Apri
Frigeri2010_Article_AttractorsForSemilinearDampedW (1).pdf

non disponibili

376.07 kB Adobe PDF   Visualizza/Apri   Richiedi una copia
Pubblicazioni consigliate

Caricamento pubblicazioni consigliate

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: http://hdl.handle.net/2434/724950
Citazioni
  • ???jsp.display-item.citation.pmc??? ND
  • Scopus 24
  • ???jsp.display-item.citation.isi??? 23
social impact